Alert archive / Louisiana / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 110, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 13, 2016, 8:27 PM CDT for Morehouse Parish, Louisiana; Ashley County, Arkansas. It was in force for 78 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 13, 2016, 8:27 PM CDT (01:27 UTC)
- Expired
- Mar 13, 2016, 9:45 PM CDT
- In force
- 78 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Ashley County, AR, Morehouse Parish, LA
The radar
The Shreveport radar (KSHV), 185 km from the middle of the area, began a volume at 01:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 13, 8:45 PM CDT | HAIL 1 | 6 S Crossett, AR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 13, 7:11 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 1.5 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 947 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1702 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.7
The text
As transmitted.
049
WUUS54 KJAN 140127
SVRJAN
ARC003-LAC067-140245-
/O.NEW.KJAN.SV.W.0110.160314T0127Z-160314T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
827 PM CDT SUN MAR 13 2016
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ASHLEY COUNTY IN SOUTHEASTERN ARKANSAS...
NORTHWESTERN MOREHOUSE PARISH IN NORTHEASTERN LOUISIANA...
* UNTIL 945 PM CDT
* AT 826 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER HUTTIG...
MOVING NORTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
CROSSETT AND WEST CROSSETT AROUND 845 PM CDT.
NORTH CROSSETT AROUND 850 PM CDT.
BERLIN AROUND 900 PM CDT.
HAMBURG AROUND 905 PM CDT.
PORTLAND AROUND 925 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR SOUTHEASTERN
ARKANSAS AND NORTHEASTERN LOUISIANA.
LAT...LON 3316 9211 3329 9146 3300 9146 3287 9208
3293 9207 3297 9208 3301 9207 3303 9209
3303 9211 3307 9211 3307 9213 3310 9214
TIME...MOT...LOC 0126Z 242DEG 37KT 3301 9216
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH
$$
224 follow-up statements
688
WWUS54 KJAN 140135
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
835 PM CDT SUN MAR 13 2016
ARC003-LAC067-140245-
/O.CON.KJAN.SV.W.0110.000000T0000Z-160314T0245Z/
ASHLEY AR-MOREHOUSE LA-
835 PM CDT SUN MAR 13 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR ASHLEY COUNTY IN SOUTHEASTERN ARKANSAS AND NORTHWESTERN MOREHOUSE
PARISHES...
AT 835 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HUTTIG...
MOVING NORTHEAST AT 35 MPH.
HAZARD...TENNIS BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
THIS SEVERE STORM WILL BE NEAR...
WEST CROSSETT AROUND 845 PM CDT.
CROSSETT AROUND 850 PM CDT.
NORTH CROSSETT AROUND 855 PM CDT.
BERLIN AROUND 905 PM CDT.
HAMBURG AROUND 910 PM CDT.
PARKDALE AROUND 925 PM CDT.
PORTLAND AROUND 935 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR SOUTHEASTERN
ARKANSAS AND NORTHEASTERN LOUISIANA.
LAT...LON 3316 9211 3329 9146 3300 9146 3287 9208
3293 9207 3297 9208 3301 9207 3303 9209
3303 9211 3307 9211 3307 9213 3310 9214
TIME...MOT...LOC 0135Z 245DEG 32KT 3302 9209
TORNADO...POSSIBLE
HAIL...2.50IN
WIND...60MPH
$$
22522
WWUS54 KJAN 140203
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
903 PM CDT SUN MAR 13 2016
ARC003-LAC067-140245-
/O.CON.KJAN.SV.W.0110.000000T0000Z-160314T0245Z/
ASHLEY AR-MOREHOUSE LA-
903 PM CDT SUN MAR 13 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR ASHLEY COUNTY IN SOUTHEASTERN ARKANSAS AND NORTHWESTERN MOREHOUSE
PARISHES...
AT 903 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BEEKMAN...OR 9
MILES SOUTHEAST OF CROSSETT...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
ASHLEY COUNTY IN SOUTHEASTERN ARKANSAS AND NORTHWESTERN MOREHOUSE
PARISHES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR SOUTHEASTERN
ARKANSAS AND NORTHEASTERN LOUISIANA.
LAT...LON 3316 9211 3329 9146 3300 9146 3287 9208
3293 9207 3297 9208 3301 9207 3303 9209
3303 9211 3307 9211 3307 9213 3310 9214
TIME...MOT...LOC 0203Z 263DEG 20KT 3302 9187
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
22475
WWUS54 KJAN 140225
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
925 PM CDT SUN MAR 13 2016
LAC067-140234-
/O.CAN.KJAN.SV.W.0110.000000T0000Z-160314T0245Z/
MOREHOUSE LA-
925 PM CDT SUN MAR 13 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MOREHOUSE PARISH
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR SOUTHEASTERN
ARKANSAS.
LAT...LON 3316 9211 3329 9146 3301 9146 3301 9206
3303 9209 3303 9211 3307 9211 3307 9213
3310 9214
TIME...MOT...LOC 0224Z 241DEG 28KT 3310 9166
$$
ARC003-140245-
/O.CON.KJAN.SV.W.0110.000000T0000Z-160314T0245Z/
ASHLEY AR-
925 PM CDT SUN MAR 13 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR SOUTHERN ASHLEY COUNTY...
AT 924 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WILMOT...
MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
CROSSETT...HAMBURG...WILMOT...NORTH CROSSETT...WEST CROSSETT...
PORTLAND...PARKDALE AND BERLIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR SOUTHEASTERN
ARKANSAS.
LAT...LON 3316 9211 3329 9146 3301 9146 3301 9206
3303 9209 3303 9211 3307 9211 3307 9213
3310 9214
TIME...MOT...LOC 0224Z 241DEG 28KT 3310 9166
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
22318
WWUS54 KJAN 140242
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
942 PM CDT SUN MAR 13 2016
ARC003-140252-
/O.EXP.KJAN.SV.W.0110.000000T0000Z-160314T0245Z/
ASHLEY AR-
942 PM CDT SUN MAR 13 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ASHLEY COUNTY WILL
EXPIRE AT 945 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR SOUTHEASTERN
ARKANSAS.
LAT...LON 3316 9211 3329 9146 3301 9146 3301 9206
3303 9209 3303 9211 3307 9211 3307 9213
3310 9214
TIME...MOT...LOC 0240Z 242DEG 37KT 3310 9166
$$
22What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 13, 8:12 PM CDT, 15 minutes earlier.
Area forecast discussion, Mar 13, 8:12 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 812 PM CDT SUN MAR 13 2016 .DISCUSSION...TORNADO WATCH 43 HAS BEEN ISSUED (REPLACING WATCH 42) TO TAKE IN A LARGER CHUNK OF OUR DELTA COUNTIES AND PARISHES. SCATTERED SUPERCELLS HAVE DEVELOPED OVER MUCH OF ARKANSAS AND FAR NORTHERN LOUISIANA AND ARE BEGINNING TO REACH THE NW CORNER OF THE CWA AS A POTENT SHORTWAVE PUSHES EASTWARD. HIGH RES GUIDANCE MAINTAINS THAT MORE POTENT ACTIVITY WILL BE LIMITED TO THE DELTA...MAINLY NORTH OF A LINE FROM RAYVILLE LA TO BELZONI TO WINONA. CONVECTION WILL GRADUALLY LOSE ITS PUNCH OVERNIGHT WITH THE NOCTURNAL DECREASE IN INSTABILITY. ALREADY MADE SOME QUICK ADJUSTMENTS TO THE FORECAST TO SHOW THE LATEST THINKING ON TIMING, WITH ADDITIONAL UPDATES LIKELY TO COME LATER TONIGHT. /DL/ && .AVIATION...VFR CONDITIONS PREVAIL ACROSS MOST OF THE AREA THIS EVENING, BUT CIGS ARE EXPECTED TO DECREASE TO MVFR (AND PERHAPS IFR AT A FEW TERMINALS) OVERNIGHT AS STRATUS INCREASE AHEAD OF A FAST MOVING SYSTEM. SCT STRONG/SEVERE TSRA ARE POSSIBLE AT GLH AND GWO THROUGH AROUND 6Z. 50 KT GUSTS AND GOLFBALL SIZE HAIL ARE POSSIBLE WITH ANY SEVERE STORM. BRIEF SHRA CANNOT BE RULED OUT AT GTR/JAN/HKS/MEI OVERNIGHT, BUT PRECIP IS EXPECTED TO BE GONE BY MONDAY MORNING WITH CONDITIONS IMPROVING TO VFR ACROSS THE AREA DURING THE DAY. AS THIS SYSTEM MOVES ACROSS THE REGION, WINDS WILL SHIFT FROM SOUTH THIS EVENING TO WEST ON MONDAY. /DL/ && .PREV DISCUSSION... /ISSUED 449 PM CDT SUN MAR 13 2016/ SHORT TERM...TONIGHT THROUGH TUESDAY....MID AFTERNOON WATER VAPOR IMAGERY/RAP ANALYSIS SHOWED A NEARLY STACKED LOW OVER CENTRAL OKLAHOMA. THIS LOW PRESSURE SYSTEM WILL MOVE EAST TO SOUTHEAST MISSOURI AND NORTHWEST TENNESSEE BY SUNRISE MONDAY. THE 12Z SUN JAN SOUNDING HAD A PWAT LESS THAN ONE INCH AND SURFACE DEW POINTS WERE RUNNING IN THE MID TO UPPER 50S ACROSS OUR CWA THIS AFTERNOON. AS THE LOW DRAWS CLOSER TO OUR CWA...WAA IS EXPECTED TO STRENGTHEN OVER OUR CWA ALONG WITH STEEPING LAPSE RATES AND FAVORABLE SHEER FOR THE DEVELOPMENT OF STRONG TO SEVERE STORMS OVER THE NORTHWEST PORTIONS OF OUR CWA. HAIL TO THE SIZE OF GOLF BALLS...DAMAGING WIND GUSTS OF 60 MPH AND A FEW TORNADOES WILL BE THE MAIN THREATS. A STRONG TORNADO OR TWO AND LOCALLY HEAVY RAIN IN EXCESS OF AN INCH PER HOUR WILL ALSO BE POSSIBLE. THE BULK OF THE POTENTIAL WILL BE CONFINED TO NORTH OF A LINE FROM BASTROP LOUISIANA TO GRENADA MISSISSIPPI AND MAINLY THIS EVENING. CONSIDERING THE ONGOING FLOODING AND SATURATED SOILS OVER THE DELTA REGION...A FLASH FLOOD WATCH HAS BEEN ISSUED FOR OUR EXTREME SOUTHEAST ARKANSAS AND NORTHWEST MOST MISSISSIPPI COUNTIES THIS EVENING. THIS LOW WILL BE FAST TO EXIT OUR REGION AND THE RAIN WILL END BEFORE MORNING. MONDAY WILL BE DRY BUT THERE WON'T BE MUCH OF AN AIRMASS CHANGE IN IT'S WAKE AS RETURN FLOW WITH LOWER 60 DEGREE DEWPOINTS WILL BE BACK OVER OUR CWA BY AFTERNOON. WARMER THAN NORMAL TEMPERATURES ARE EXPECTED AS SITES TOP OUT FROM THE UPPER 70S NORTH TO THE LOWER 80S SOUTH. TUESDAY WILL BE EVEN WARMER. A NORTHERN STREAM SHORTWAVE WILL SWING RAPIDLY ACROSS THE GREAT LAKES REGION AND HELP DROP A WEAK COLD FRONT INTO THE NORTHWEST PORTION OF OUR CWA BY EVENING. WARMING AHEAD OF THIS COLD FRONT MAY RESULT IN NEAR RECORD HIGHS IN THE MID TO UPPER 80S OVER THE SOUTHERN HALF OF OUR CWA. /22/ LONG TERM...TUESDAY NIGHT THROUGH SATURDAY...STRATUS LOOKS TO DEVELOP ACROSS A LARGE PORTION OF THE REGION AHEAD OF THE COLD FRONT TUESDAY NIGHT...AS LOWS RANGE FROM THE MID 50S TO LOWER 60S EARLY WEDNESDAY MORNING. CHANCES FOR SHOWERS AND STORMS LOOK TO INCREASE EARLY WEDNESDAY AND REMAIN PRESENT INTO WEDNESDAY NIGHT. THIS WILL BE AS A RESULT OF THE AFOREMENTIONED COLD FRONT SLOWLY TRYING TO PUSH SOUTHEAST THROUGH THE CWA. A BETTER CHANCE FOR CONVECTION LOOKS TO EXIST WEDNESDAY AFTERNOON AND EVENING...AS THE FRONT COMBINES WITH DIURNAL HEATING...A SUBTLE DISTURBANCE ALOFT MOVING EAST NORTHEAST ACROSS THE REGION...AND INCREASING JET ENERGY ALOFT. THERE ARE SOME SIGNALS THAT THERE COULD BE POTENTIAL FOR SOME SEVERE STORMS WEDNESDAY... PARTICULARLY DURING THE AFTERNOON AND EVENING HOURS. HOWEVER...THERE ARE SOME PLACEMENT ISSUES OF WHERE ACROSS THE CWA EXACTLY THE FRONT WILL BE LOCATED DURING THIS TIME. ALSO...MODEL SOUNDINGS AT THE MOMENT INDICATE THE PRESENCE OF A CAP OVER THE AREA THAT COULD CERTAINLY HAVE AN EFFECT ON SUCH STORM DEVELOPMENT. THIS IS STILL FOUR DAYS OUT...AND ATTENTION WILL BE GIVEN TO SEE HOW THE NEXT FEW MODEL RUNS TREND BEFORE ADDING ANY MENTION OF SEVERE STORMS TO THE HWO FOR WEDNESDAY. DURING THE EXTENDED PORTION OF THE FORECAST...THE FRONT IS PROGGED TO HANG UP ALONG THE NORTH CENTRAL GULF COAST...WITH HIGH PRESSURE AT THE SURFACE TRYING TO BUILD INTO AT LEAST THE NORTHERN HALF OF THE CWA. MODELS INDICATE A TROUGH/UPPER LOW SWINGING EAST TOWARD AND THROUGH THE CWA OVER THE COURSE OF NEXT WEEKEND. AHEAD OF THIS...A SERIES OF DISTURBANCES ALOFT WILL RACE EAST NORTHEAST IN THE VICINITY OF THE FRONT...KEEPING RAIN CHANCES OVER THE FORECAST AREA THURSDAY THROUGH SATURDAY. /19/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 61 80 57 87 / 22 3 2 2 MERIDIAN 61 79 52 85 / 17 7 2 2 VICKSBURG 61 80 58 86 / 30 2 2 3 HATTIESBURG 63 83 56 87 / 12 3 2 2 NATCHEZ 62 82 60 85 / 14 2 2 2 GREENVILLE 59 77 59 83 / 78 2 2 4 GREENWOOD 60 77 57 85 / 60 4 2 3 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...FLASH FLOOD WATCH UNTIL 1 AM CDT MONDAY FOR MSZ018-019-034. LA...NONE. AR...FLASH FLOOD WATCH UNTIL 1 AM CDT MONDAY FOR ARZ074-075. && DL/22/19
Hazardous weather outlook, Mar 13, 5:56 AM CDT, 14 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 556 AM CDT SUN MAR 13 2016 ARZ074-075-MSZ018-019-034-141100- ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-WASHINGTON- 556 AM CDT SUN MAR 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...AND NORTHWEST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT TORNADOES THREAT...LIMITED TIMING...TODAY THROUGH TONIGHT SEVERE THUNDERSTORMS THREAT...ELEVATED TIMING...TODAY THROUGH TONIGHT FLOODING THREAT...ELEVATED TIMING...TODAY THROUGH TONIGHT SEVERE STORMS ARE EXPECTED SUNDAY MAINLY BETWEEN 5 PM AND 11 PM. HAIL TO GOLF BALL SIZE ALONG WITH DAMAGING WINDS ARE EXPECTED WITH A FEW TORNADOES POSSIBLE. IN ADDITION...RAINFALL AMOUNTS OF AN INCH WITH LOCALLY HIGHER AMOUNTS POSSIBLE WILL ONLY AGGRAVATE ONGOING FLOODING AND RUNOFF ISSUES. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY THROUGH TONIGHT. LAZ015-016-MSZ029-032-037-043-047-141100- RICHLAND-MADISON LA-WEBSTER-CHOCTAW-ATTALA-MADISON MS-WARREN- 556 AM CDT SUN MAR 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT TORNADOES THREAT...LIMITED TIMING...TODAY THROUGH TONIGHT SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...TODAY THROUGH TONIGHT A FEW SEVERE STORMS WILL BE POSSIBLE SUNDAY MAINLY BETWEEN 5 PM AND 11 PM. HAIL TO GOLF BALL SIZE ALONG WITH DAMAGING WINDS AND A TORNADO WILL BE POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY THROUGH TONIGHT. LAZ007>009-MSZ025>028-035-036-040>042-141100- MOREHOUSE-WEST CARROLL-EAST CARROLL-LEFLORE-GRENADA-CARROLL- MONTGOMERY-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO- 556 AM CDT SUN MAR 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT TORNADOES THREAT...LIMITED TIMING...TODAY THROUGH TONIGHT SEVERE THUNDERSTORMS THREAT...ELEVATED TIMING...TODAY THROUGH TONIGHT FLOODING THREAT...LIMITED TIMING...TODAY THROUGH TONIGHT SEVERE STORMS ARE EXPECTED SUNDAY MAINLY BETWEEN 5 PM AND 11 PM. HAIL TO GOLF BALL SIZE ALONG WITH DAMAGING WINDS ARE EXPECTED WITH A FEW TORNADOES POSSIBLE. IN ADDITION...RAINFALL UP TO AN INCH WITH LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE WITH THESE STORMS. THIS COULD POSE SOME MINOR FLASH FLOODING ISSUES. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY THROUGH TONIGHT. LAZ023>026-MSZ030-031-033-038-039-044>046-048>066-072>074-141100- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-CLAY-LOWNDES-OKTIBBEHA- WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON- ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 556 AM CDT SUN MAR 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI... NORTHEAST MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY. 28 && ...HAZARD LEGEND... *TORNADOES* EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR GREATER. SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER. ELEVATED...CONFIDENT IN TORNADOES. LIMITED...TORNADOES POSSIBLE. *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, Mar 13, 8:22 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
822 PM CDT SUN MAR 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL OLD MILO 33.29N 91.89W
03/13/2016 E1.75 INCH ASHLEY AR EMERGENCY MNGR
LARGE AMOUNTS OF LARGE HAIL OCCURRING
&&
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 9:53 PM CDT | Special Weather Statement | JAN | Morehouse | 52 min |
| Mar 13, 9:59 PM CDT | Flash Flood Warning | JAN | Franklin, Richland | 9 hr |
| Mar 13, 10:44 PM CDT | Severe Thunderstorm Warning | JAN | East Carroll, West Carroll | 33 min |
| Mar 13, 11:28 PM CDT | Severe Thunderstorm Warning | JAN | East Carroll | 47 min |
| Mar 14, 11:38 AM CDT | River Flood Advisory | JAN | Madison, Tensas | 36 hr |
| Mar 13, 7:29 PM CDT | Severe Thunderstorm Warning | JAN | Ashley | 61 min |
| Mar 13, 7:54 PM CDT | Tornado Warning | JAN | Ashley | 66 min |
| Mar 13, 8:39 PM CDT | Severe Thunderstorm Warning | JAN | Chicot | 51 min |
| Mar 13, 9:01 PM CDT | Tornado Warning | JAN | Chicot | 27 min |
| Mar 13, 9:41 PM CDT | Special Weather Statement | JAN | Ashley | 49 min |
| Mar 13, 9:49 PM CDT | Special Weather Statement | JAN | Chicot | 41 min |
| Mar 13, 10:04 PM CDT | Severe Thunderstorm Warning | JAN | Chicot | 56 min |
| Mar 13, 11:09 PM CDT | Flash Flood Warning | JAN | Chicot | 6 hr |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2016Severe Thunderstorm Warnings in Arkansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.